Funnel Cloud, Calumet
- When
- August 13, 10:48 AM CST to 10:49 AM CST
- Where
- Calumet County, New Holstein
- Reported by
- Emergency Manager
- Coordinates
- 43.950, -88.080
A funnel cloud was seen by several people near New Holstein.
An upper level storm system produced weather conditions favorable for the development of funnel clouds across central and northern Wisconsin. None of the funnels touched the ground as tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
An upper level storm system produced weather conditions favorable for the development of funnel clouds across central and northern Wisconsin. None of the funnels touched the ground as tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 13, 1:22 AM CST, 9 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 222 AM CDT WED AUG 13 2008 .SHORT TERM...TODAY/TONIGHT/THURSDAY. PCPN CHANCES AND COVERAGE WILL CONTINUE TO BE THE MAIN CHALLENGE TODAY INTO THIS EVENING. RIBBON OF MOISTURE WILL BISECTING THE STATE FROM NRN MN INTO LOWER MICHIGAN WILL BE THE PRIMARY LOCATION OF SHOWER ACTIVITY. REGIONAL RADARS SHOW ISOLD TO SCT SHRA/S WITHIN THIS BAND OF HIGHER RH AND AT 08Z MAINLY OCCURRING OVER C/NC WI. BEST INSTABILITY STILL CONFINED TO THE WEST AND SOUTH OF THE FORECAST AREA...BUT WEAK H8 WAA DOES PRODUCE ENOUGH INSTABILITY TO WARRANT TSRA MENTION OVER AT LEAST CENTRAL WI THIS AFTN. THIS RIBBON DOES GRADUALLY SHIFT SOUTH TONIGHT INTO THURSDAY AS THE NRN PLAINS LOW PIVOTS SOUTHWARD. WILL CONTINUE AN ISOLD MENTION IN THE EVENING OVER CENTRAL AND EAST CENTRAL IN THIS REGION OF HIGHER RH. WILL CONTINUE A DRY FCST OVER THE NORTH TNT DUE TO DRY AIR WITH BUILDING HIGH WILL SCOUR OUT LOWER LEVELS. THIS DRY TREND EXPECTED TO SHIFT FURTHER SOUTH ON THURSDAY AS THE HIGH PRESSURE CONTINUES TO BUILD IN. WILL CONTINUE WITH GOING FCSTS TEMPS THIS AM. NAM NUMBERS A BIT TOO COOL DUE TO MODEL INITIALIZATION OF TOO MUCH PCPN COVERAGE AND HIGH PCPN CHANCES. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. FORECAST CONFIDENCE IN LATER PERIODS REMAINS LOW DUE TO DIFFERENCES AND INCONSISTENCIES AMONG THE MEDIUM RANGE MODELS. BASED ON SOME SIMILARITIES AMONG HPC...12Z ECMWF AND 00Z GFS GUIDANCE...IT APPEARS THAT PRECIPITATION SHOULD STAY OUT OF THE FORECAST AREA THROUGH THE WEEKEND. A RIDGE IS EXPECTED TO BUILD INTO THE REGION BY THURSDAY NIGHT AND PERSIST UNTIL A SURFACE BOUNDARY MOVES TOWARD WISCONSIN FROM THE NORTH. SURFACE FLOW SHOULD BE FAIRLY WEAK THROUGH THE PERIOD AS THE GRADIENT REMAINS LOOSE. ADJUSTMENTS TO THE PREVIOUS FORECAST WERE MOSTLY TO TEMPERATURES. MAX TEMPERATURES SHOULD GRADUALLY WARM UP WITH PLENTY OF SUNSHINE EARLY BEFORE WEAK WARM ADVECTION BEGINS. WENT WITH COLDER MINS THURSDAY NIGHT AND FRIDAY NIGHT UNDER PARTLY CLOUDY SKIES. && .AVIATION...SCT MVFR CIGS WITH SHOWER ACTIVITY TODAY INTO TONIGHT. LATE TONIGHT...SCT LIFR CIGS/VSBYS DUE TO FOG MAY DEVELOP WHERE SKIES CLEAR EARLY TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1103 AM CDT WED AUG 13 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1103 AM CDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY SOUTHWEST OF A LINE FROM RHINELANDER TO GREEN BAY. THE BEST CHANCE OF STORMS WILL BE IN CENTRAL WISCONSIN. SEVERE WEATHER IS NOT ANTICIPATED...BUT THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-141615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1103 AM CDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF KEWAUNEE THIS AFTERNOON... BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK
The Green Bay radar (KGRB), 61 km away, was scanning. The volume nearest the first event began at 16:47 UTC.
3 funnel cloud. Local standard time, as filed.
A funnel cloud was seen by several people near New Holstein.
A funnel cloud was seen by the public over Oshkosh.
A funnel cloud was seen and photographed by several people near Little St. Germain Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120295, 120289, 120284.